Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2004, 5:33 PM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 25, 2004, 6:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 94 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS52 KCAE 252133
SVRCAE
SCC037-065-252230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
532 PM EDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 630 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 21 MILES SOUTHWEST OF
EDGEFIELD...OR ABOUT 9 MILES NORTHWEST OF EVANS...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EDGEFIELD BY 610 PM EDT
JOHNSTON BY 620 PM EDT
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT
1 800 775 7199.
LAT...LON 3394 8196 3379 8173 3360 8209 3360 8214
3362 8217 3362 8219 3368 8221 3370 8224
3374 8225
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:15 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 25, 2:15 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 215 PM EDT FRI JUN 25 2004 .SHORT TERM... THIS AFTERNOON THROUGH SATURDAY... UPPER LEVEL IMPULSE CURRENTLY MOVING UP INTO S TENN/NW ALA... SPAWNING SURFACE LOW AND LOW LEVEL JET. RESULTANT ISENTROPIC LIFT LEADING TO WIDESPREAD RAIN ACROSS TENN AND NC MOUNTAINS. FARTHER SOUTH AND SOUTHEAST...MORE SUN AND MODERATE INSTABILITIES IN ADDITION TO SURFACE TROUGH LEADING TO SCATTERED THUNDERSTORM DEVELOPMENT FROM NC INTO UPSTATE SC...AND BACK ACROSS GA. LATEST SPC DAY ONE OUTLOOK HAS PORTIONS OF THE FORECAST AREA (FA) IN A SLIGHT RISK FOR SEVERE. CONCERN IS LOW TO MID LEVEL WIND FIELDS LEADING TO SOME DOWNBURST WIND POTENTIAL IN SOME OF THE STRONGER STORMS. MODELS HAVE IMPULSES MOVING NE...WITH THE FIRST ONE RIDING BY TO OUR NORTH LATE TONIGHT/EARLY SAT. ETA HAS WEAK IMPULSE COMING UP FROM THE SW SAT. GFS CONTINUES TO INDICATE STRONGER ONE...BUT IS SLOWER WITH TIMING THIS RUN...COMING THROUGH SAT AFTERNOON INSTEAD OF EARLY MORNING. GFS MAY BE SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS... THOUGH HAS BEEN RELATIVELY CONSISTENT OF LATE. AT THE SURFACE...MAIN FRONT TO STAY TO OUR NORTH SAT. REGARDLESS OF TIMING/STRENGTH OF UPPER FEATURES...LOW LEVEL MOISTURE AND DIURNAL HEATING SHOULD ALLOW FOR SCATTERED THUNDERSTORMS. && .LONG TERM... SUNDAY THROUGH FRIDAY... ETA TRENDING FURTHER SOUTH ON FRONTAL POSITION AND COMING MORE IN LINE WITH GFS...POSITION ACROSS CENTRAL FA LATE SAT NT/EARLY SUN. GFS STRONGER WITH UPPER ENERGY/SFC LOW RIDING ACROSS SUNDAY AFTERNOON. APPEARS FRONT TO LIFT OR STAY JUST NORTH OF FA MON/TUE. 12Z GFS RUN BRINGS FRONT DOWN ACROSS THE SOUTHERN FA BY 12Z WED. 00Z GFSLR AND LATEST HPC PROGS KEEP FRONT JUST TO OUR NORTH THROUGH THE FORECAST PERIOD. AGAIN...WONT TRY TO WORRY ABOUT SPECIFIC TIMING/STRENGTH OF MISCELLANEOUS FEATURES. BIG PICTURE INDICATES PLENTIFUL MOISTURE...A LOW LEVEL BOUNDARY...AND POSSIBLY UPPER ENERGY...WHICH SHOULD LEAD TO CHANCE POPS. WONT MAKE SIGNIFICANT CHANGES TO EXTENDED RANGE...AND WILL GENERALLY GO WITH A CLIMATLOGICAL FORECAST. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 71 88 70 88 / 60 40 40 40 AUGUSTA 70 88 69 88 / 60 40 40 40 SUMTER 71 88 70 88 / 60 40 40 30 ORANGEBURG 72 89 71 88 / 60 40 40 40 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 25, 5:12 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 512 AM EDT FRI JUN 25 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 512 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING. MODERATE INSTABILITY COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL PRODUCE A FEW STRONG STORMS AND ISOLATED INSTANCES OF DAMAGING WIND GUSTS. HEAVY RAINFALL IS ALSO POSSIBLE WITH AMOUNTS OF 2 TO 3 INCHES. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:59 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 46 min |
| Jun 25, 6:05 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 25 min |
| Jun 25, 6:53 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 37 min |
| Jun 25, 7:22 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.